Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 23, 2008, 2:45 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 23, 2008, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 2:45 PM CST (20:45 UTC)
- In effect from
- Jan 23, 2008, 6:00 PM CST
- Expired
- Jan 24, 2008, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 232045 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CST WED JAN 23 2008 ...VERY COLD WIND CHILLS ACROSS THE REGION TONIGHT AND THURSDAY MORNING... .A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM THURSDAY MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. WIND CHILL READINGS DURING THIS PERIOD WILL BE BETWEEN 25 BELOW AND 35 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240445- /O.NEW.KMPX.WC.Y.0006.080124T0000Z-080124T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 245 PM CST WED JAN 23 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY. WIND CHILL READINGS DURING THIS PERIOD WILL BE BETWEEN 25 BELOW AND 35 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. $$ RAH
2 follow-up statements
000 WWUS43 KMPX 240456 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1056 PM CST WED JAN 23 2008 ...VERY COLD WIND CHILLS ACROSS THE REGION TONIGHT AND THURSDAY MORNING... .A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM THURSDAY MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. WIND CHILL READINGS DURING THIS PERIOD WILL BE BETWEEN 25 BELOW AND 35 DEGREES BELOW ZERO. WIND SPEEDS ARE NOT EXPECTED TO BE PARTICULARLY STRONG...BUT MAY AVERAGE AROUND 10 MPH...THUS PRODUCING THE MORE SIGNIFICANT WIND CHILLS. HIGH PRESSURE WILL BE SLIDING OFF TO OUR SOUTH AND WEST OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241300- /O.CON.KMPX.WC.Y.0006.000000T0000Z-080124T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1056 PM CST WED JAN 23 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. WIND CHILL READINGS DURING THIS PERIOD WILL BE BETWEEN 25 BELOW AND 35 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. $$
000 WWUS43 KMPX 240932 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 AM CST THU JAN 24 2008 ...LOW WIND CHILLS EXPECTED THROUGH MID-MORNING ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM THIS MORNING FOR SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AIR TEMPERATURES EARLY THIS MORNING HAD DROPPED TO 12 TO 22 BELOW ZERO ACROSS FAR SOUTH CENTRAL MINNESOTA. WESTERLY WINDS NEAR 10 MPH AT TIMES WERE GENERATING WIND CHILLS OF 25 TO 30 BELOW ZERO. THESE WIND CHILLS WILL CONTINUE THROUGH DAYBREAK. AS TEMPERATURES MODERATE TWO TO THREE HOURS AFTER SUNRISE...WIND CHILLS ARE EXPECTED TO RISE ABOVE THE POTENTIALLY DANGEROUS LEVELS OF -25 OR BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. MNZ041>045-047>070-073-WIZ014-023-241045- /O.CAN.KMPX.WC.Y.0006.000000T0000Z-080124T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-POLK-ST. CROIX- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...AMERY...BALSAM LAKE...HUDSON...NEW RICHMOND 332 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. AS A HIGH PRESSURE RIDGE HAS MOVED OVER WESTERN AND PORTIONS OF CENTRAL MINNESOTA...THE WINDS HAVE DECREASED TO 5 MPH OR LESS. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. STILL...AIR TEMPERATURES THROUGH MID-MORNING WILL RANGE FROM 12 TO 25 BELOW ZERO ACROSS WESTERN AND CENTRAL MINNESOTA. DRESS APPROPRIATELY FOR THESE COLD CONDITIONS. $$ MNZ074>078-082>085-091>093-WIZ015-016-024>028-241500- /O.CON.KMPX.WC.Y.0006.000000T0000Z-080124T1500Z/ BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-BARRON-RUSK-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA...RICE LAKE...BARRON... LADYSMITH...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 332 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM THIS MORNING FOR SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AIR TEMPERATURES EARLY THIS MORNING HAD DROPPED TO 12 TO 22 BELOW ZERO ACROSS FAR SOUTH CENTRAL MINNESOTA. WESTERLY WINDS NEAR 10 MPH AT TIMES WERE GENERATING WIND CHILLS OF 25 TO 30 BELOW ZERO. THESE WIND CHILLS WILL CONTINUE THROUGH DAYBREAK. AS TEMPERATURES MODERATE TWO TO THREE HOURS AFTER SUNRISE...WIND CHILLS ARE EXPECTED TO RISE ABOVE THE POTENTIALLY DANGEROUS LEVELS OF -25 OR BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. KEEP EXTRA BLANKETS AND CLOTHING IN YOUR CAR IF YOUR ARE TRAVELING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 11:07 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 23, 11:07 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1107 AM CST WED JAN 23 2008 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 411 AM CST WED JAN 23 2008/ THE REGIONAL RADAR DISPLAY SHOWS A BAND OF REFLECTIVITY EXTENDING FROM SOUTH CENTRAL NORTH DAKOTA SOUTHEAST ACROSS SOUTH DAKOTA INTO CENTRAL IOWA THIS MORNING...IN ASSOCIATION WITH SFC LOW OVER EASTERN NEBRASKA. THE NMMWRF FROM 00Z LAST EVENING APPEARS TO BE DOING A FINE JOB WITH THIS SYSTEM IN TERMS OF ITS FORECAST FOR REFLECTIVITY...AND WE HAVE MODELED OUR PRECIPITATION GRIDS ACROSS SOUTH WEST AND SOUTH CENTRAL MN FOR THIS MORNING...VERY CLOSELY TO THIS MODEL. A CROSS SECTION FROM CENTRAL IOWA NORTHWARD ACROSS EAST CENTRAL MN (BASIS...THE 00Z 40 KM NAM) SHOWS 3-5 MICRO-BARS OF OMEGA DISTRIBUTED FROM 850 TO 600 MB ALONG WITH A FORECAST OF NEAR VERTICAL AGEOSTROPHIC CIRCULATION THROUGH 500 MB. HOWEVER...MOISTURE IS QUITE LACKING WITHIN THIS SAME AREA OF THE CROSS SECTION. WE ENDED UP PUTTING ABOUT A HALF AN INCH OF SNOW IN OUR FAR SOUTHERN COUNTIES BETWEEN 12Z AND 18Z. FOLLOWING THIS SYSTEM...THE IS ENOUGH COLD AIR PUSHING ACROSS THE AREA...THAT ONLY A 5 TO 10 DEGREE TEMPERATURE RECOVERY CAN BE EXPECTED LATER THIS AFTERNOON...EVEN WITH CONSIDERABLE SUNSHINE IN OUR WESTERN MN COUNTIES. FOLLOWING A VERY COLD NIGHT TONIGHT...A WARMING TREND SETS UP WHICH WILL CARRY OUR TEMPERATURES INTO THE 30S BY THIS WEEKEND. SOME LIGHT SNOW IS EXPECTED ON FRIDAY INTO EARLY SATURDAY AS ISENTROPIC LIFT SETS UP WITH THE INVADING MILDER AIR. && .AVIATION.../18Z TAF ISSUANCE/ VFR CONDS WITH ARCTIC HIGH SINKING INTO THE RGN. MID/HI CLDS AT ALL SITES TO START OFF THE TAF...WITH CLEARING DURG THE LATE AFTN/EVE. WINDS WILL BACK FROM THE NNW TO THE SW AS THE HIGH SHIFTS SE OF THE AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && WET/KAT
Hazardous weather outlook, Jan 23, 2:43 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 PM CST WED JAN 23 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 242045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 243 PM CST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TONIGHT AND THURSDAY MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. WIND CHILL READINGS FROM 25 BELOW TO 35 DEGREES BELOW ZERO CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A POSSIBILITY FOR SOME FREEZING RAIN ACROSS THE REGION SUNDAY NIGHT AND EARLY MONDAY AS WARMER AIR SURGES IN ALOFT AHEAD OF A LOW PRESSURE SYSTEM. CHECK LATER OUTLOOKS FOR MORE SPECIFIC INFORMATION ON THIS DEVELOPING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.